Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 23, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 10, 2018, 10:18 PM CDT for Hidalgo County, Texas. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2018, 10:18 PM CDT (03:18 UTC)
- Expired
- Sep 10, 2018, 11:45 PM CDT
- In force
- 87 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 97 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 3.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623 WGUS54 KBRO 110318 FFWBRO TXC215-110445- /O.NEW.KBRO.FF.W.0023.180911T0318Z-180911T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Brownsville TX 1018 PM CDT MON SEP 10 2018 The National Weather Service in Brownsville has issued a * Flash Flood Warning for... Central Hidalgo County in Deep South Texas... * Until 1145 PM CDT * At 1016 PM CDT, National Weather Service Doppler radar indicated slow moving showers and thunderstorms producing heavy rain across Central Hidalgo County. Up to three inches of rain have already fallen over the past hour within the warning area. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Faysville, Memorial Middle School, Edinburg North High School, Monte Cristo Elementary School, Red Gate, Doolittle, Edinburg South Texas International Airport, Eisenhower Elementary School, B.l. Garza Middle School. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 2655 9808 2632 9808 2632 9832 2656 9832 $$ SPEECE
1 follow-up statement
376 WGUS74 KBRO 110452 FFSBRO Flash Flood Statement National Weather Service Brownsville TX 1152 PM CDT MON SEP 10 2018 TXC215-110500- /O.EXP.KBRO.FF.W.0023.000000T0000Z-180911T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hidalgo TX- 1152 PM CDT MON SEP 10 2018 ...THE FLASH FLOOD WARNING FOR CENTRAL HIDALGO COUNTY HAS EXPIRED... Flooding is no longer expected to pose an immediate threat. Please continue to heed any remaining road closures. LAT...LON 2655 9808 2632 9808 2632 9832 2656 9832 $$ SPEECE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 7:05 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Sep 10, 7:05 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 705 PM CDT Mon Sep 10 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Satellite and radar images as well as surface observations indicate scattered convection continues to develop across the central and eastern portions of the CWA early this evening. A mix of low/mid/high level clouds were across the Rio Grande valley. Ceilings were near 2100ft at KMFE to near 11000ft at KBRO. Visibilities were near 3SM with heavy rain at KEBG. Expect VFR to MVFR conditions to prevail across the Rio Grande valley through the rest of the evening into early Tuesday morning with the 500mb trough across north Texas continuing to bring abundant low to mid level moisture across northeast Mexico into deep south Texas tonight. Showers and thunderstorms will develop in the vicinity of local aerodromes tonight providing brief MVFR to IFR ceilings/visibilities with heavy rainfall. && .PREV DISCUSSION... /issued 324 PM CDT Mon Sep 10 2018/ SHORT TERM (Now through Tuesday Night): The main concern in the short term continues to be widespread showers and thunderstorms with the potential for locally heavy rainfall across Deep South Texas especially through tonight, and possibly through daytime Tuesday. The existing Flash Flood Watch has been extended/expanded to cover the entire CWA through 12Z Tuesday, and could be extended further in time for the coastal zones. Western zones (Hidalgo/Brooks westward) have seen the most rain thus far during this event, with some lower FF guidance values. Visible satellite imagery reveals a mesoscale surface low centered along the Rio Grande near Zapata. Mesonet and radar trends suggest that the remnant surface trough extends from the low off toward the NE toward Corpus Christi. Short-term guidance pretty consistent in eventually lifting the surface low toward the NE, dragging bands of heavier showers/storms further east with time (though timing amongst the HRRR/NAM/GFS showing some differences). Expecting fairly widespread additional rain totals of 1 to 3 inches, with isolated 5-inch totals possible pretty much anywhere. Latest WPC Excessive Rainfall Outlook paints a Slight Risk of exceeding FFG across the CWA, with Tuesday in a Marginal category nearer the coast. After a relative lull in convective/rain coverage during the middle part of the day today, heavier showers are beginning to fire over Hidalgo County, with spottier activity over Willacy and Kenedy counties. 18Z sounding again showed deep moisture, with PW = 2.16". Combined with convergence associated with the surface features mentioned above, still expecting numerous coverage of showers with scattered thundershowers through the night. As the surface low/troughing scoots off toward the north at some point tomorrow, PoP's come down just a bit to more high-end scattered/low-end numerous. This should taper off a bit more yet Tuesday night, especially out west, as the convergent forcing moves away. Temperatures will continue to be very tricky through the short term due to rain cooled air and abundant cloud cover. Lows tonight should be mainly in the low-mid 70s. Went just a little warmer with temps on Tuesday, with the mid-Lower RGV possibly pushing 90 degrees, as the air could heat up if a few breaks in the clouds can develop. LONG TERM (Wednesday through Monday): Tropical moisture at low levels continues into the weekend. Some drier air tries to work into the mid and upper levels Wednesday and early Thursday, which may allow a few more breaks in any rain compared to the coverage in the short term. Seabreeze should be active during the late morning and early afternoon hours along the coast moving westward. Heavy rain and nuisance flooding is possible into the weekend, with PWAT values ranging 2-2.2 inches and increasing slightly into Friday and Saturday. Have kept heavy rain wording in through Saturday. Tropical wave and broad surface trough moves into the western Gulf of Mexico by Thursday. NHC currently running with a low 30% chance of formation through 48 hours and medium 50% chance of formation through 5 days. Recent ECMWF run has developed more of a tropical cyclone structure to the feature; however, most other models are having a tough time organizing the system at this time. Regardless of development, additional moisture and lift after an already soggy week could once again create some flooding concerns for Deep South Texas and the Rio Grande Valley late Thursday into Saturday. Moisture becomes somewhat limited Sunday before returning early next week. With more rain activity and cloud cover, temperatures are expected to stay near to even slightly below normal through the period. MARINE (Now through Tuesday Night: With the surface low/old boundary in the region, a weak pressure gradient will continue through Tuesday night which will maintain light to occasionally moderate winds (mainly well offshore in the Gulf) and generally low seas, perhaps building to around 3 ft. tomorrow night. Deep tropical moisture will support mainly numerous showers and scattered thunderstorms, with possible brief heavy downpours, locally gusty winds, and isolated to occasional cloud-to-water lightning. No SCEC/SCA conditions expected through the period. Wednesday through Saturday: Light winds and generally low seas are expected through the week with a weak pressure gradient. Deep tropical moisture will continue shower and thunderstorm activity, with possible brief heavy down pours, gusty winds, and isolated to occasional cloud to water lightning. Small Craft Exercise Caution and Small Craft Advisory conditions not expected at this time through the period; however, mariners should stay tuned to tropical weather updates heading into Friday and Saturday. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...Flash Flood Watch through Tuesday morning for TXZ248>257-351-353. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 61/60/64
Hazardous weather outlook, Sep 10, 5:08 PM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 508 PM CDT Mon Sep 10 2018 TXZ248>257-351-353-112215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 508 PM CDT Mon Sep 10 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight A Flash Flood Watch is in effect through tonight for the entire area. Numerous showers and thunderstorms are expected. Stronger or slower-moving thunderstorms may produce locally heavy rainfall, leading to possible flash flooding in poorly-draining and low-lying areas. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered showers and thunderstorms are expected to persist across Deep South Texas through the weekend. Stronger or slower-moving thunderstorms may produce locally heavy rainfall, leading to flooding in poorly-draining and low-lying areas. Additional Flash Flood Watches may be needed through Saturday night. .SPOTTER INFORMATION STATEMENT... Spotters should forward reports of heavy rain or flash flooding to local law enforcement or the National Weather Service in Brownsville. GMZ130-132-135-150-155-170-175-112215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 508 PM CDT Mon Sep 10 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Some of the stronger thunderstorms affecting the Laguna Madre or the lower Texas Gulf waters through the week could produce wind gusts up to 35 knots in addition to periods of heavy rainfall in addition to cloud to water lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Castillo
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 8:26 PM CDT | Areal Flood Advisory | BRO | Brooks | 2 hr |
| Sep 10, 8:45 PM CDT | Areal Flood Advisory | BRO | Starr | 2 hr |
| Sep 10, 8:52 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 83 min |
| Sep 10, 11:00 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 90 min |
| Sep 10, 11:27 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 93 min |
| Sep 11, 12:22 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 83 min |
| Sep 11, 1:15 AM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 90 min |
| Sep 11, 1:53 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 97 min |
| Sep 11, 3:24 AM CDT | Special Weather Statement | BRO | Cameron | 66 min |
| Sep 11, 3:33 AM CDT | Areal Flood Advisory | BRO | Hidalgo | 87 min |
| Sep 11, 3:52 AM CDT | Special Weather Statement | BRO | Cameron | 23 min |
| Sep 11, 3:55 AM CDT | Areal Flood Advisory | BRO | Cameron | 95 min |
| Sep 11, 4:20 AM CDT | Special Weather Statement | BRO | Cameron, Willacy | 55 min |
| Sep 11, 4:28 AM CDT | Special Marine Warning | BRO | 62 min | |
| Sep 11, 5:30 AM CDT | Special Marine Warning | BRO | 32 min | |
| Sep 11, 7:46 AM CDT | Areal Flood Warning | BRO | Hidalgo | 3 hr |
| Sep 11, 6:34 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo | 116 min |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.